Posted: Mon Jul 30, 2012 12:48 pm
My first addiction problem was to alcohol first and drugs second. Ended up finally getting the message in AA meetings although it took a good 10 years of slipping to get it.
You might want to try AA instead and if they ask you to identify just say you’re an alcoholic/addict and you’ll be accepted just fine. Saying you’re on Sub is a different matter. It’s been years since I was a newcomer but I do remember learning about the "13th step" pretty quickly. It means picking up sick newcomers for a relationship and I was instructed by my sponsor to avoid that behavior, which I did.
But wow, there is such a strong attraction to a sick young female from a sick male member it was very difficult to avoid contact. I did end up dating a few but it was after they’d been there for a year and even then the relationships crashed and burned. Two sicko’s = one huge sicko.
If you don’t like AA, go with another program other than a 12 step one like Rational Recovery. Or try a different NA meeting and tell the men "no 13 stepping allowed" and see if that helps. Or when you first go in try to get there a little early and get to know one of the women and explain your problem with the men at meetings. She’ll keep you under her wing. And like the others, I don’t think it’s wise to mention Suboxone until you have been there for awhile and know how the temperament is.
I am so sorry you were abused like that. The meetings are for recovery not for abuse. They forget the traditions and the rules of the group.
At least you landed here.
Posted: Mon Jul 30, 2012 2:41 pm
Glen Bee – I am in search of a doctor in nyc. Would you mind PM’ing me who your doctor was.
Posted: Mon Jul 30, 2012 5:43 pm
So, what i wanted to do… is to reach out to parents of addicted children. I thought of addicts to be so weak before i was one. Because, just like you, I had no clue what it was like to be addicted. I said, "why dont you just stop taking the drug… boom done, concsious choice." No, no. For me, i stopped taking the drug i was on which was great. I stopped…. But the side effects are so cruel, even months and months after stopping. Going to work is near impossible. Or at the very least, impossible to even have a nice thought in your head the entire day. That goes for even sitting down in your comfort zone, "relaxed". It’s very likely for one to just HATE LIFE. Just be miserable, absolutely miserable 24.7. Also, it is very difficult to sleep once off opiods. I’m 4 months off my DOC, and i still have sleep issues. And, I know… one little pill out there will SOLVE ALL MY CURRENT miserable problems.
For me, i wish i didnt have to put my parents through my addiction. I couldnt look them in the eye for more than 2 seconds. Believe me parents, we hate seeing you getting dragged down with us. We do not intend to do this. We are just plain caught up in something much stronger than human will. Now, I can only speak for myself. But, I know many addicts feel the same way about their parents as well. We love you.
Posted: Mon Jul 30, 2012 9:51 pm
You’re no more of an idiot than any of us were when we were still using. To me, all you’ve lost in doing what you’re doing with Sub is an opportunity to use it as a stepping stone out of addiction, and you’ve perhaps delayed your recovery by a year or so. But I guess when a person isn’t ready they’re not really ready.
The number one thing to do now is to learn from your mistakes. Seriously, if you can’t stop shooting buprenorphine, what makes you think you’ll be able to take an agonist like heroin or Oxy orally when you know that injecting it (unlike bupe) will get you really stoned? Do you really think you’ll be able to control that temptation? Just feeling that effect again will be a HUGE step backwards for your recovery. And the fact that you’re doing it knowing you will continue to do it, but somehow you expect you will conjur up the willpower to be able to control it and even reduce it … are you being realistic, really?
If I were you I’d work in reverse. The first thing you gotta do is lose the love for "the steel". The fortunate thing about injecting Sub as you have been doing is that your tolerance is still capped at buprenorphine’s ceiling. Switching back to high dose sublingual use may be difficult, but the difficulty will be only psychological. If you can I’d suggest switching to high dose sublingual twice daily, taking it when you would normally inject it. From there try to reduce to one large dose in the morning… If you can stabilise on sublingual dosing, then you’re pretty much in the same situation as everyone else here, and you can follow the tapering advice and post as we all do here, and get involved with our community.
Posted: Mon Jul 30, 2012 9:57 pm
Thanks for the support everyone. I am meeting with a potential new primary care doctor the end of this week. I also know that they have a sub doctor at that very practice. Also, my shrink is a sub doctor as well. So I know I’ll be OK if I decide to switch doctors.
I had my PET scan today. That means I’ve gone from anxiety from that to anxiety about waiting for the results. And I have other projects going on that are taking up a lot of my time and giving me a shitload of stress. BUT – it’s also taking my mind off the possibility of being sick. Let’s just say I’m prepared for the worst but hoping for the best. I think that’s really the best way to handle things.
I will keep you guys posted. Thanks again for the support and for giving me the safety of a place to talk about it.
Posted: Mon Jul 30, 2012 10:07 pm
Tonya – first of all I want to thank you for taking the time to write down your experience for me. You surely didn’t have to do that and I appreciate that you do that for me. So thank you.
I hear exactly what you’re saying. I’ve been back and forth in my mind. I feel like I’m prepared for the worst but hoping for the best. The thing is this. 6 months ago my chest xray was clear. Then all of a sudden there are two densities and prominent lymph nodes that could be nothing or could be tumors. That simple. HOWEVER, because, at 47 I’ve smoked for 30 years and am on two different immunosuppressants, and have a strong family history (going back three generations) on both sides of my family of lung cancer, I told my doctor they had to do something. They wanted me to wait 6 months before doing another CT scan and that was unacceptable to me and my family. Worrying like that was just out of the question for that long a time. Especially when one considers that they just appeared in 6 months and if they are cancer, they could easily double in size by waiting another 6 months.
Also add to the that the fact that in 2006 my father got a diagnosis of lung cancer and was dead in 6 months. I realize I probably do not have cancer; however, the worry was just too much and put too much of a strain on my mental health, to be quite honest. I decided it required the most aggressive approach possible.
Aren’t you glad you asked? LOL.
I just had my PET scan today so I should have some results soon, I hope. Fingers crossed that everything is good.
Posted: Mon Jul 30, 2012 10:13 pm
Hi woodstownBLOOD –
My doctor doesn’t drug test me, but we get a lot of stores on here about docs that DO test for benzos. Some people have had problems with testing positive. Now that said, it doesn’t necessarily mean YOUR doctor will have an issue with it. If s/he does, you can plead ignorance, which is obviously true. And just be honest with her/him.
Every doctor is different, you just never know. Good luck with it and welcome to the forum. See you around.
Author: eric is
Posted: Mon Jul 30, 2012 11:20 pm
i’ve tried effexor, lexapro. They both made me feel like a wreck. I think it was the stimulation youre talking about – i dont do well with stimulation. It made me literally feel sick, i could never go on those drugs.
so i’m guessing that klonopin is a no go. Does everyone become dependent on it after a while, even in low doses?
Posted: Tue Jul 31, 2012 12:42 am
Thank you so much for your reply. I will stop tomorrow morning and go with it. I want this to work more than anything. I knew the Fentanyl was going to be my biggest obstacle. I will try to keep in touch and let you know how it goes. No promises. I know when I kicked alcohol 3 years ago the last thing I wanted to do was get on the computer but I can use all the support I can get. Thank you again.
Posted: Tue Jul 31, 2012 12:54 am
If you take an agonist now you may get some mild relief that will gradually get better as the Sub wears off.
Or you can wait and allow the precipitated withdrawal to wear off. Both will be in a similar time frame. One will actually get your induction on Sub over with. The only will leave you needing to re-induce later.